Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 30, 2015, 11:51 AM MST for 4 counties in Wyoming. It took effect at Nov 30, 2015, 10:00 PM MST. It was in force for 14 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 30, 2015, 11:51 AM MST (18:51 UTC)
- In effect from
- Nov 30, 2015, 10:00 PM MST
- Expired
- Dec 1, 2015, 12:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 10:05 PM MST | NON-TSTM WND GST 58 | 3 Ese Elk Mountain, WY | WYDOT SENSOR ALONG I-80 AT COUNTY ROAD 402 |
| Dec 1, 12:20 AM MST | NON-TSTM WND GST 61 | 14 W Cheyenne, WY | OTTO ROAD INTERCHANGE ON I-80. |
| Dec 1, 12:56 AM MST | NON-TSTM WND GST 65 | Arlington, WY | |
| Dec 1, 1:50 AM MST | HIGH SUST WINDS 47 | Bordeaux, WY | GUSTS TO 57 MPH. |
| Dec 1, 2:55 AM MST | NON-TSTM WND GST 67 | 19 Se Laramie, WY | UPR SENSOR AT BUFORD. |
| Dec 1, 2:55 AM MST | NON-TSTM WND GST 67 | 19 Se Laramie, WY | UPR SENSOR AT BUFORD. |
| Dec 1, 2:57 AM MST | NON-TSTM WND GST 60 | Vedauwoo, WY | WYDOT SENSOR ALONG I-80 AT VEDAUWOO. HIGH SUSTAINED WINDS OF 45 MPH. |
| Dec 1, 3:30 AM MST | NON-TSTM WND GST 60 | Arlington, WY | WYDOT SENSOR ALONG I-80 AT ARLINGTON. HIGH SUSTAINED WINDS OF 43 MPH. |
| Dec 1, 3:55 AM MST | NON-TSTM WND GST 63 | 2 Ese Arlington, WY | WYDOT SENSOR ALONG I-80 AT ARLINGTON EAST. HIGH SUSTAINED WINDS OF 42 MPH. |
| Dec 1, 4:01 AM MST | NON-TSTM WND GST 65 | 2 Ne Granite Springs Re, WY | WYDOT SENSOR ALONG HWY 210 AT WILDCAT TRAIL. HIGH SUSTAINED WINDS OF 45 MPH. |
| Dec 1, 4:15 AM MST | NON-TSTM WND GST 79 | 14 Wsw Cheyenne, WY | THIS IS UPR226 SITE OF EMKAY. SUSTAINED WIND 65 MPH. |
| Dec 1, 4:15 AM MST | NON-TSTM WND GST 79 | 14 Wsw Cheyenne, WY | UPR SENSOR AT EMKAY. |
| Dec 1, 4:30 AM MST | NON-TSTM WND GST 68 | 14 W Cheyenne, WY | WYDOT SENSOR ALONG I-80 AT OTTO ROAD. HIGH SUSTAINED WINDS AT 52 MPH. |
| Dec 1, 4:46 AM MST | NON-TSTM WND GST 66 | 1 Ene Buford, WY | WYDOT SENSOR ALONG I-80 AT BUFORD EAST. HIGH SUSTAINED WINDS OF 52 MPH. |
| Dec 1, 4:50 AM MST | NON-TSTM WND GST 63 | Bordeaux, WY | WYDOT SENSOR ALONG I-25 AT BORDEAUX. HIGH SUSTAINED WINDS OF 40 TO 48 MPH OBSERVED SINCE 125 AM. |
| Dec 1, 4:55 AM MST | NON-TSTM WND GST 62 | 10 Sw Cheyenne, WY | WYDOT SENSOR ALONG I-25 AT WYO HILL. SUSTAINED WINDS OF 48 MPH. |
| Dec 1, 6:30 AM MST | NON-TSTM WND GST 72 | 14 Wsw Cheyenne, WY | THIS IS UPR226 SITE O F EMKAY. |
| Dec 1, 6:41 AM MST | NON-TSTM WND GST 63 | 2 Ne Granite Springs Re, WY | THIS IS WYDOT SITE OF WILDCAT TRAIL. SUSTANED WIND 41 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456 WWUS75 KCYS 301851 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1151 AM MST MON NOV 30 2015 ...STRONG WINDS LIKELY FOR SOUTHERN AND CENTRAL PORTIONS OF THE LARAMIE RANGE AND EASTERN FOOTHILLS LATE TONIGHT THROUGH TUESDAY EARLY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING. WINDS JUST OFF THE SURFACE WILL BECOME QUITE STRONG AS WELL...AND THE COMBINATION OF THE GRADIENT AND WINDS ALOFT COULD RESULT IN HIGH WINDS AT THE SURFACE OVER THE SOUTHERN AND CENTRAL LARAMIE RANGE AND EASTERN FOOTHILLS. SUSTAINED 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE LIKELY IN THESE AREAS AFTER MIDNIGHT TUESDAY THROUGH MID TUESDAY MORNING. AREAS OF BLOWING SNOW ARE POSSIBLE AS WELL DUE TO THE COMBINATION OF STRONG WINDS AND RECENT SNOWFALL...REDUCING VISIBILITY AND CREATING SLICK ROAD CONDITIONS. WYZ106-116-117-011200- /O.UPG.KCYS.HW.A.0018.151201T0700Z-151201T1900Z/ /O.NEW.KCYS.HW.W.0024.151201T0700Z-151201T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 1151 AM MST MON NOV 30 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE MONDAY NIGHT AND COULD BECOME STRONG AFTER MIDNIGHT TUESDAY...CONTINUING THROUGH MID TUESDAY MORNING. * WINDS...WEST-NORTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE...AND INTERSTATE 25 FROM WHEATLAND TO CHEYENNE. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE MOSTLY IMPACTED. AREAS OF BLOWING SNOW ARE LIKELY AS WELL WITH THE RECENT SNOWFALL. VISIBILITIES COULD BE REDUCED TO ONE HALF MILE OR LESS WITH SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
4 follow-up statements
563 WWUS75 KCYS 302010 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 110 PM MST MON NOV 30 2015 ...STRONG WINDS LIKELY FOR SOUTHERN AND CENTRAL PORTIONS OF THE LARAMIE RANGE AND EASTERN FOOTHILLS AS WELL AS THE ARLINGTON AREA LATE TONIGHT THROUGH TUESDAY NOON... .A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING. WINDS JUST OFF THE SURFACE WILL BECOME QUITE STRONG AS WELL...AND THE COMBINATION OF THE GRADIENT AND WINDS ALOFT COULD RESULT IN HIGH WINDS AT THE SURFACE OVER THE SOUTHERN AND CENTRAL LARAMIE RANGE AND EASTERN FOOTHILLS. SUSTAINED 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE LIKELY IN THESE AREAS AFTER MIDNIGHT TUESDAY THROUGH MID TUESDAY MORNING. AREAS OF BLOWING SNOW ARE POSSIBLE AS WELL DUE TO THE COMBINATION OF STRONG WINDS AND RECENT SNOWFALL...REDUCING VISIBILITY AND CREATING SLICK ROAD CONDITIONS. WYZ110-011200- /O.EXB.KCYS.HW.W.0024.151201T0500Z-151201T1900Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 110 PM MST MON NOV 30 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON MST TUESDAY. * TIMING...WINDS WILL INCREASE TONIGHT AND WILL BECOME STRONG LATE THIS EVENING...CONTINUING THROUGH MID TUESDAY MORNING. * WINDS...WEST-NORTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG INTERSTATE 80 BETWEEN MILE MARKERS 234 AND 289. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE MOSTLY IMPACTED. AREAS OF BLOWING SNOW ARE LIKELY AS WELL WITH THE RECENT SNOWFALL. VISIBILITIES COULD BE REDUCED TO ONE HALF MILE OR LESS WITH SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-116-117-011200- /O.EXT.KCYS.HW.W.0024.151201T0500Z-151201T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 110 PM MST MON NOV 30 2015 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO NOON MST TUESDAY... * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND WILL BECOME STRONG AFTER 10 PM TONIGHT...CONTINUING THROUGH MID TUESDAY MORNING. * WINDS...WEST-NORTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE...AND INTERSTATE 25 FROM WHEATLAND TO CHEYENNE. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE MOSTLY IMPACTED. AREAS OF BLOWING SNOW ARE LIKELY AS WELL WITH THE RECENT SNOWFALL. VISIBILITIES COULD BE REDUCED TO ONE HALF MILE OR LESS WITH SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
157 WWUS75 KCYS 010708 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1208 AM MST TUE DEC 1 2015 ...STRONG WINDS FOR SOUTHERN AND CENTRAL PORTIONS OF THE LARAMIE RANGE AND EASTERN FOOTHILLS AS WELL AS THE ARLINGTON AREA TONIGHT THROUGH NOON TODAY... .STRONG WINDS WILL CONTINUE THROUGH THE NIGHT FOR LOCATIONS ALONG I-80 IN THE ARLINGTON/ELK MOUNTAIN AREA AND BETWEEN CHEYENNE AND LARAMIE...AND I-25 NEAR BORDEAUX. SUSTAINED 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH ARE LIKELY IN THESE AREAS THROUGH MID TUESDAY MORNING. AREAS OF BLOWING SNOW ARE POSSIBLE AS WELL DUE TO THE COMBINATION OF STRONG WINDS AND RECENT SNOWFALL...REDUCING VISIBILITY AND CREATING SLICK ROAD CONDITIONS. WYZ106-110-116-117-011900- /O.CON.KCYS.HW.W.0024.000000T0000Z-151201T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1208 AM MST TUE DEC 1 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...HIGH WINDS WILL CONTINUE THROUGH MID MORNING. * WINDS...WEST-NORTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ALONG INTERSTATE 80 IN THE ARLINGTON/ELK MOUNTAIN AREA AND BETWEEN LARAMIE AND CHEYENNE...AND INTERSTATE 25 FROM WHEATLAND TO CHEYENNE. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE MOSTLY IMPACTED. AREAS OF BLOWING SNOW ARE LIKELY AS WELL WITH THE RECENT SNOWFALL. VISIBILITIES COULD BE REDUCED TO ONE HALF MILE OR LESS WITH SLICK ROADS. WIND CHILLS WILL DROP TO BETWEEN 5 AND 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
857 WWUS75 KCYS 011624 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 924 AM MST TUE DEC 1 2015 ...STRONG WINDS FOR SOUTHERN AND CENTRAL PORTIONS OF THE LARAMIE RANGE AND EASTERN FOOTHILLS AS WELL AS THE ARLINGTON AREA THROUGH NOON TODAY... .STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS FOR LOCATIONS ALONG I-80 IN THE ARLINGTON/ELK MOUNTAIN AREA AND BETWEEN CHEYENNE AND LARAMIE...AND I-25 NEAR BORDEAUX. SUSTAINED 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH ARE LIKELY IN THESE AREAS THROUGH MID TUESDAY MORNING. AREAS OF BLOWING SNOW ARE POSSIBLE AS WELL DUE TO THE COMBINATION OF STRONG WINDS AND RECENT SNOWFALL...REDUCING VISIBILITY AND CREATING SLICK ROAD CONDITIONS. ADDITIONALLY...STRONG WINDS ARE DEVELOPING OVER THE SOUTHERN NEBRASKA PANHANDLE WITH SUSTAINED WINDS NEAR 30 MPH AT SIDNEY ALREADY THIS MORNING. EXPECT THESE WINDS TO CONTINUE TO INCREASE THIS MORNING AND PERSIST INTO THE AFTERNOON. WYZ106-110-116-117-011900- /O.CON.KCYS.HW.W.0024.000000T0000Z-151201T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 924 AM MST TUE DEC 1 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...HIGH WINDS WILL CONTINUE THROUGH MID MORNING. * WINDS...WEST-NORTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ALONG INTERSTATE 80 IN THE ARLINGTON/ELK MOUNTAIN AREA AND BETWEEN LARAMIE AND CHEYENNE...AND INTERSTATE 25 FROM WHEATLAND TO CHEYENNE. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE MOSTLY IMPACTED. AREAS OF BLOWING SNOW ARE LIKELY AS WELL WITH THE RECENT SNOWFALL. VISIBILITIES COULD BE REDUCED TO ONE HALF MILE OR LESS WITH SLICK ROADS. WIND CHILLS WILL DROP TO BETWEEN 5 AND 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-054-055-020000- /O.NEW.KCYS.WI.Y.0010.151201T1624Z-151202T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 924 AM MST TUE DEC 1 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...THROUGH 5 PM TODAY. * WINDS...NORTHWEST WINDS OF 25 TO 35 SUSTAINED WITH GUSTS TO 45 MPH. * IMPACTS...MAINLY TO TRAVEL ON EAST TO WEST ORIENTED ROADS. AREAS OF DRIFTING AND BLOWING SNOW WILL DEVELOP THAT COULD CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
880 WWUS75 KCYS 011848 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1148 AM MST TUE DEC 1 2015 ...HIGH WIND WARNING TO EXPIRE AT NOON TODAY... ...WIND ADVISORY REMAINS IN EFFECT FOR THE SOUTHERN NEBRASKA PANHANDLE THROUGH 5 PM TODAY... .WINDS WILL REMAIN STRONG BUT HAVE SHOWN SIGNS OF DECREASING OVER SOUTHEAST WYOMING LATE THIS MORNING. WIND GUSTS TO 55 MPH WILL STILL BE LIKELY THROUGH MID AFTERNOON FOR LOCATIONS ALONG I-80 IN THE ARLINGTON/ELK MOUNTAIN AREA AND BETWEEN CHEYENNE AND LARAMIE. AREAS OF BLOWING SNOW ARE POSSIBLE AS WELL DUE TO THE COMBINATION OF STRONG WINDS AND RECENT SNOWFALL...REDUCING VISIBILITY AND CREATING SLICK ROAD CONDITIONS. ADDITIONALLY...STRONG WINDS CONTINUE OVER THE SOUTHERN THE SOUTHERN NEBRASKA PANHANDLE WITH SUSTAINED WINDS NEAR 40 MPH AT SIDNEY AND SCOTTSBLUFF. EXPECT THESE WINDS TO PERSIST INTO THE AFTERNOON. WYZ106-110-116-117-012000- /O.EXP.KCYS.HW.W.0024.000000T0000Z-151201T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1148 AM MST TUE DEC 1 2015 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... WESTERLY TO NORTHWESTERLY WINDS WILL REMAIN STRONG...BUT STAY JUST BELOW HIGH WIND WARNING THRESHOLDS THE REMAINDER OF THE AFTERNOON. WEAKENING PRESSURE GRADIENTS SHOULD EASE WIND SPEEDS THROUGHOUT THE AFTERNOON. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT NOON TODAY. $$ NEZ019>021-054-055-020000- /O.CON.KCYS.WI.Y.0010.000000T0000Z-151202T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1148 AM MST TUE DEC 1 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...THROUGH 5 PM TODAY. * WINDS...NORTHWEST WINDS OF 25 TO 35 SUSTAINED WITH GUSTS TO 45 MPH. * IMPACTS...MAINLY TO TRAVEL ON EAST TO WEST ORIENTED ROADS. AREAS OF DRIFTING AND BLOWING SNOW WILL DEVELOP THAT COULD CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 30, 10:34 AM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 30, 10:34 AM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MST MON NOV 30 2015
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 424 AM MST MON NOV 30 2015
THE UPPER LEVEL LOW REMAINS OVERHEAD EARLY THIS MORNING WHILE A
POTENT VORT MAX WITHIN THE SOUTHERN PERIPHERY OF THE LOW SPEEDS
EASTWARD ACROSS COLORADO. SNOW ASSOCIATED WITH THIS FEATURE HAS
REMAINED SOUTH OF OUR FORECAST AREA FOR THE MOST PART...WITH SNOW
FINALLY DEVELOPING IN THE SOUTHERN PANHANDLE AT THIS HOUR. LIGHT
SNOW SHOWERS HAVE BEEN OBSERVED ON AND OFF OVERNIGHT IN THE
MOUNTAINS AS WELL WITHIN THE LOW CENTER.
LIGHT SNOW SHOULD CONTINUE FOR AREAS NEAR THE COLORADO THIS
MORNING AS THE VORT MAX TREKS EAST-NORTHEAST. THE UPPER LOW WILL
STRENGTHEN OVER THE CENTRAL PLAINS TODAY IN RESPONSE TO THIS
POTENT FEATURE...WITH WRAPAROUND MOISTURE AND LIFT ASSOCIATED WITH
THE STRENGTHENING SYSTEM BRINGING CHANCES FOR SNOW ACROSS THE
NORTHERN PANHANDLE THIS AFTERNOON AND EVENING. SNOW WILL REMAIN
LIGHT OVER THIS AREA...WITH MINIMAL IMPACTS EXPECTED. FURTHER
WEST...EXPECT TO SEE LIGHT SNOW PERSIST THROUGH TODAY OVER THE
HIGH COUNTRY AS A SECOND WAVE ROTATES AROUND THE WESTERN EDGE OF
THE LOW AND PROVIDES AT LEAST WEAK UPPER LEVEL FORCING FOR THIS
AREA. MIDLEVEL WINDS WILL BE ON THE INCREASE AS THE CYCLONE
INTENSIFIES ACROSS THE PLAINS...ADDING SOME OROGRAPHIC FORCING TO
THE EQUATION ALONG WITH GENERALLY BREEZY CONDITIONS TODAY.
STRONG WINDS WILL THEN DEVELOP ALONG THE LARAMIE RANGE TONIGHT
INTO TUESDAY MORNING. WRKHGT READINGS HAVE BEEN CONSISTENT IN
SUPPORTING MARGINAL HIGH WINDS ALONG THE CENTRAL/SOUTHERN LARAMIE
RANGE AND EASTERN FOOTHILLS AS THE CYCLONE RAPIDLY STRENGTHENS OUT
EAST. AS MENTIONED BEFORE...THIS IS NOT AN IDEAL SETUP FOR HIGH
WINDS ACROSS THE FORECAST AREA...BUT BOTH NAM AND GFS ARE SHOWING
50 TO 55 KT FLOW AT 750-700MB ALONG AND EAST OF THE LARAMIE RANGE
AFTER MIDNIGHT TUESDAY. WITH RAPID PRESSURE FALLS IN THE MIDWEST
STRENGTHENING THE LLVL GRADIENT AND WIND FIELD QUICKLY...THINK IT
IS QUITE POSSIBLE CENTRAL/SOUTHERN LARAMIE RANGE AND EASTERN
FOOTHILLS COULD SEE HIGH WINDS THROUGH EARLY TUESDAY MORNING.
WENT AHEAD WITH A HIGH WIND WATCH FOR THIS SCENARIO...WHICH
INCLUDES THE I-80 CORRIDOR BETWEEN LARAMIE AND CHEYENNE AND THE
I-25 CORRIDOR BETWEEN WHEATLAND AND CHEYENNE. LOOKING AT THE
POTENTIAL FOR SUSTAINED 35 TO 45 MPH WINDS WITH OCCASIONAL GUSTS
AROUND 60 MPH. IN ADDITION...AREAS OF BLOWING SNOW COULD BE A
CONCERN WITH THE COMBINATION OF STRONG WINDS AND AREAS OF LOOSE
SNOW OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING...IF ANY
REMAINS.
WINDS WILL DIMINISH BY TUESDAY AFTERNOON AS THE GRADIENT
WEAKENS WITH THE EASTWARD DEPARTURE OF THE SYSTEM.
HOWEVER...BREEZY CONDITIONS WILL PREVAIL TUESDAY NIGHT AND
WEDNESDAY AS THE SFC HIGH PERSISTS OVER THE GREAT BASIN WITH AN
UPPER LEVEL RIDGE BUILDING OVER THE ROCKIES FROM THE WEST. WITH
DOWNSLOPE WARMING IN PLACE COMBINING WITH HIGHER HEIGHTS MOVING
OVERHEAD...TEMPERATURES WILL BE ON THE INCREASE THROUGH MIDWEEK.
SHOULD SEE THE 40S RETURN TO THE PLAINS BY WEDNESDAY WITH 30S
ACROSS THE WEST. DRY CONDITIONS WILL PREVAIL.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 424 AM MST MON NOV 30 2015
FAIRLY QUIET WEATHER EXPECTED ACROSS THE CWA THIS PERIOD WITH JUST
ONE SYSTEM POSSIBLY GRAZING THE CWA ON SATURDAY AS IT DIGS
SOUTHEAST INTO THE 4 CORNERS AREA AND THEN ON ACROSS THE SOUTHERN
ROCKY MTNS. AS IT DOES SO A FEW SNOW SHOWERS MAY OCCUR OVER FAR
WESTERN PARTS OF THE CWA ON SATURDAY. BEFORE AND AFTER THAT UPPER
RIDGING WILL BE THE MAIN CONTROLLING FACTOR ON THE REGIONAL
WEATHER RESULTING IN RELATIVELY MILD AND DRY CONDITIONS. THURSDAY
AND FRIDAY LOOK TO BE THE WARMEST DAYS WITH MAX TEMPS REACHING
INTO THE 50S OVER THE PLAINS BEFORE A COOL FRONT PASSES BY IN
ASSOCIATION WITH THE UPPER SYSTEM FOR SATURDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1022 AM MST MON NOV 30 2015
WYOMING TERMINALS...MVFR CONDITIONS ARE EXPECTED TO PREVAIL AT
KRWL THROUGH MUCH OF THE TAF PERIOD. OTHERWISE...VFR. WINDS WILL
GRADUALLY INCREASE THIS AFTERNOON AND EVENING...AND REMAIN GUSTY
THROUGH TUE. WIDESPREAD AND FREQUENT GUSTS BETWEEN 30 AND 40 KTS
ARE LIKELY FROM 06Z ONWARD.
NEBRASKA TERMINALS...GENERALLY VFR TODAY. MVFR CIGS WILL PERSIST
AT KCDR DUE TO INCREASING LOW-LEVEL MOISTURE. WRAP-AROUND SNOW
MAY LEAD TO IFR CIGS/VSBYS AT KCDR/KAIA OVERNIGHT. GUSTY WINDS
WILL DEVELOP LATER TODAY AND CONTINUE THROUGH TOMORROW.
&&
.FIRE WEATHER...
ISSUED AT 424 AM MST MON NOV 30 2015
SNOW COVER AND COLD TEMPERATURES WILL LIMIT ANY FIRE GROWTH
DURING NEXT FEW DAYS. BREEZY CONDITIONS WILL DEVELOP TODAY AND
WILL CONTINUE THROUGH MIDWEEK OVER MUCH OF THE DISTRICT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
WYZ106-116-117.
NE...NONE.
&&
SHORT TERM...RJM
LONG TERM...RE
AVIATION...CLH
FIRE WEATHER...RJMHazardous weather outlook, Nov 30, 3:12 AM MST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 312 AM MST MON NOV 30 2015 WYZ103>105-107-109>115-118-011100- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-CENTRAL LARAMIE COUNTY- 312 AM MST MON NOV 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS ARE EXPECTED MAINLY TUESDAY MORNING WITH SOME WIND GUSTS IN EXCESS OF 45 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-011100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY- 312 AM MST MON NOV 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ106-116-117-011100- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 312 AM MST MON NOV 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT QUITE WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATER TONIGHT WITH GUSTS OVER 55 MPH POSSIBLE. A HIGH WIND WATCH HAS BEEN ISSUED AS A RESULT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY QUITE WINDY CONDITIONS WILL CONTINUE ESPECIALLY IN THE MORNING WITH HIGH WINDS STILL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:52 AM MST | High Wind Watch | CYS | Albany, Laramie, Platte | 9 hr |
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.